Sunday, August 22, 2010

Feeling no very little pain

I got good drugs. My doctor prescribed an anti-inflammatory called Piroxicam. I take it once a day while I'm eating my main meal. It's got some scary side-effects warnings mostly about how it can mess up your stomach, but so far I haven't had any trouble. And my back and arm pain is way, way down.

A recent afternoon sky over the Cher Valley.

The doctor also prescribed something to help me sleep. But it's not a sleeping pill. It's a pain pill. Each capsule contains mostly paracetamol (also known as acetaminophen), but it also includes opium and caffeine. And it works great. I feel nothing when I go to sleep, but I have been having strangely vivid dreams since I started taking the capsules. I wake up with no pain whatsoever, only a slight twinge in the places where the pain was the worst.

The pain starts to come back a little as we get closer to lunch. Then I take the Piroxicam again and things get better. I'm hopeful that the x-ray next week will show that the inflammation is greatly reduced or gone. I'll let you know.

Yesterday we were invited over to our neighbors' place for lunch. I took my pill with the meal and shortly thereafter I was feeling light-headed and confused. Conversation was swirling all around me and I was in a daze. Ken said I got very pale. We left after lunch and I slept for a couple of hours. After that, I was fine.

I think it was the whiskey I had as an apéro. I don't often drink whiskey, let alone on an empty stomach. Then there was wine with lunch, but I didn't drink very much of that. The combination of the alcohol and medication was enough to knock me out. Better be more careful from now on...

10 comments:

  1. I so feel for you. I've been there ... a painful neck and shoulder. Medication helps, but of course you should stay away from alcohol ... But who I am to talk. While taking my medication, I did have the occasional beer or glass of wine. I think it was the whiskey that did you in! Take care and get well soon.

    ReplyDelete
  2. Holy smokes, I've been away from reading blogs for five days now -- what have you done??? Good grief.

    ReplyDelete
  3. Yikes. At least you were able to get away from the "spirited" conversation over there. :))

    Judy

    ReplyDelete
  4. Those dreams... are they inspiring you to write poetry yet?

    Feel better, Walt. xo

    ReplyDelete
  5. Heroin will give you bad nightmares but it really helps with the pain. Hopefully you will be back to normal soon and yes, no alcohol while taking any medication.

    ReplyDelete
  6. Walt.....careful with mixing booze and pills....we don't want you pulling a Marilyn Monroe.

    Victoria, Bellingham,WA

    ReplyDelete
  7. Careful mixing pills and alcohol! Only the girls from Absolutely Fabulous can get away with that! Rest up, hope you feel better soon.

    ReplyDelete
  8. martine, I just shouldn't have had the whiskey.

    alewis, see what you've missed?

    judy, true.

    ginny, no poetry yet. I'll work on it.

    victoria, no chance of that. :)

    evol, they're my role models, sweetie dahling! ;)

    ReplyDelete
  9. Well, you do look a little like Patsy ;p

    ReplyDelete
  10. I know the law states they have to provide those warnings, but it really makes you wonder if you should be taking the medicine. I refused a medicine in the states after I read the side effects.

    ReplyDelete

Pour your heart out! I'm listening.